Skip to Content
A vasovagal reaction (also called vasovagal syncope) is sudden
dizziness or fainting that can be triggered by pain, fright, or trauma. You may sweat, feel lightheaded, nauseated, or tingly, and you may pass out if
the reaction continues.
A vasovagal reaction can happen without serious cause. But
vasovagal reactions may be caused by heart problems, epilepsy, or other
conditions that require treatment.
A vasovagal reaction can usually be relieved by lying down with your
legs elevated. But treatment is necessary if a medical condition is
causing the vasovagal reaction.
Current as of:
November 20, 2015
E. Gregory Thompson, MD - Internal Medicine & Adam Husney, MD - Family Medicine & Jerome B. Simon, MD, FRCPC, FACP - Gastroenterology
To learn more about Healthwise, visit Healthwise.org.
© 1995-2016 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
© Copyright 2017 Rush Copley Medical Center • 2000 Ogden Avenue; Aurora, IL 60504
Main: 630-978-6200 • Physician Referral & Information: 630-978-6700 or 866-4COPLEY (866-426-7539)